Alert archive / California / Areal Flood Advisories in 2015

Areal Flood Advisory 2, NWS Eureka, CA

February 6, 2015Humboldt County, California

NWS Eureka, CA issued this areal flood advisory at Feb 6, 2015, 6:08 AM PST for Humboldt County, California. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2015, 6:08 AM PST (14:08 UTC)
Expired
Feb 6, 2015, 12:00 PM PST
In force
6 hr
Issued by
NWS Eureka, CA
Area
Storm-based polygon

County Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this areal flood advisory went out at Feb 6, 4:43 AM PST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 6, 4:43 AM PST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
443 AM PST FRI FEB 6 2015

.SYNOPSIS...RAINS WILL CONTINUE ACROSS THE AREA THROUGH THE
WEEKEND. THE HEAVIEST RAIN IS EXPECTED TODAY ALONG WITH GUSTY
COASTAL AND RIDGE TOP WINDS. SHOWERS WILL PERSIST ON SATURDAY. ON
SUNDAY...ANOTHER SYSTEM WILL BRING HEAVY RAIN TO THE AREA AGAIN.

&&

.SHORT TERM (TODAY AND TONIGHT)...MODELS REMAINS CONSISTENT IN THE
SHORT TERM BRINGING A SIGNIFICANT PULSE OF ENERGY TOWARD NORTHWEST
CALIFORNIA RESULTING IN ENHANCED RAINFALL RATES OVER MUCH OF THE
REGION. THE HEAVIEST RAINFALL IS EXPECTED TO COMMENCE AFTER 12Z AND
CONTINUE THROUGH MUCH OF THE DAY...CENTERED ACROSS NORTHERN
MENDOCINO...INTERIOR HUMBOLDT...INTERIOR DEL NORTE...AND TRINITY
COUNTIES. RAIN RATES MAY EXCEED 1 INCH PER HOUR AT TIMES IN THE
MOUNTAINS WITH ACCUMULATION THROUGH TONIGHT POSSIBLY EXCEEDING 6
INCHES IN THE FAVORED TERRAIN WHERE SOUTH-SOUTHWEST FLOW ENHANCES
UPLIFT. THE KING RANGE HAS ALREADY RECORDED AROUND 6 INCHES OF
RAIN...SO BY THE END OF TONIGHT WE COULD SEE SOME RAINFALL TOTALS
NEARING A FOOT IN THE MOUNTAINS OF SOUTHERN HUMBOLDT COUNTY. WITH
STRONG DYNAMICS AND SOME WEAK INSTABILITY A FEW LIGHTNING STRIKES
ARE NOT OUT OF THE QUESTION TODAY.

AS THE RAIN INTENSIFIES SMALL STREAM AND URBAN FLOODING WILL
LIKELY DEVELOP. AREAL FLOOD WATCHES REMAIN IN EFFECT AND WILL BE
UPGRADED TO WARNINGS OR ADVISORIES AS CONDITIONS WARRANT TODAY.

THE NAM INDICATES THAT A SMALL AREA OF LOW PRESSURE WILL SLIDE UP
THE COAST THIS MORNING AND EARLY AFTERNOON RESULTING IN A TIGHTER
PRESSURE GRADIENT AND ANOTHER PERIOD OF STRONG SOUTHERLY WINDS. THUS
THE HIGH WIND WARNING HAS BEEN CONTINUED FOR THE HIGHER TERRAIN OF
HUMBOLDT AND DEL NORTE COUNTIES AND A WIND ADVISORY ALSO HAS BEEN
CONTINUED FOR ALL COASTAL AREAS. MOST RECENT GUIDANCE INDICATES 850
MB AND 925 MB WINDS IN EXCESS OF 50 KT WILL MOVE OVER MENDOCINO
COUNTY TODAY AS THIS LOW SLIDES UP THE COAST. MIXING SHOULD BE
LIMITED...SO HAVE EXPANDED THE WIND ADVISORY ACROSS ALL OF INTERIOR
MENDOCINO COUNTY FOR THE RIDGE TOPS BUT OPTED TO NOT ISSUE FOR THE
INTERIOR VALLEYS. RPA

.LONG TERM (SATURDAY THROUGH FRIDAY)...SATURDAY SOME SLIGHTLY
COOLER AIR ALOFT MOVES OVER THE AREA. THIS WILL CONTINUE TO BRING
A CHANCE SLIGHT CHANCE FOR SOME THUNDERSTORMS IN THE MORNING.
ZONAL FLOW WITH SOME WEAK WAVES MOVING THROUGH IT WILL PERSIST IN
THE AFTERNOON BRINGING ADDITIONAL RAIN TO THE AREA...MAINLY NORTH
OF CAPE MENDOCINO. AMOUNTS WILL GENERALLY BE LESS THAN AN INCH AT
MOST WITH MAINLY LOWER AMOUNTS. SATURDAY NIGHT SHOWERS WILL
PERSIST...BUT AGAIN AMOUNTS WILL GENERALLY BE LIGHT.

SUNDAY THE NEXT SYSTEM APPROACHES THE AREA. THE MODELS HAVE
TRENDED SLIGHTLY FASTER AND WITH A BIT MORE RAINFALL THAN PREVIOUS
RUNS. IN ADDITION MODELS SHOW A SURFACE LOW FORMING OFF THE COAST
AND BRINGING SOME STRONG WINDS TO THE COAST. CONFIDENCE REMAINS
LOW ON THE STRENGTH AND PLACEMENT OF THIS LOW. THERE IS SOME
INDICATIONS THAT THIS LOW IS RAPIDLY DEEPENING AND CYCLOGENESIS IS
OCCURRING. THE 06Z GFS IS SHOWING NEARLY 50 KT IN THE BOUNDARY
LAYER OVER CRESCENT CITY AT 00Z ON MONDAY (SUNDAY AFTERNOON). ON
THE OTHER HAND THE NAM ONLY HAS 25 KT AT THIS SAME TIME. THIS
WILL NEED TO MONITORED TO SEE HOW FUTURE MODEL RUNS HANDLE IT. IF
THE GFS IS CORRECT THERE COULD SOME GUSTS TO 60 MPH IN DEL NORTE
COUNTY. THERE IS ALSO A SLIGHT CHANCE FOR SOME THUNDERSTORMS
BEHIND THIS FRONT. THE BEST CHANCE LOOKS TO BE IN MENDOCINO
COUNTY...SO HAVE ADDED THEM TO THE FORECAST.

MONDAY RAIN WILL DIMINISH AND THINGS WILL FINALLY START TO DRY OUT
IN THE AFTERNOON AS HIGH PRESSURE BUILDS BACK INTO THE AREA.
TUESDAY THROUGH THURSDAY HIGH PRESSURE BUILDS OVER THE AREA
BRINGING DRY WEATHER AND SUNNY SKIES. OFFSHORE FLOW IS EXPECTED TO
THE COAST MAINLY CLEAR...HOWEVER INLAND VALLEYS WILL LIKELY SEE
FOG AND LOW CLOUDS DUE TO THE RECENT RAINS. FRIDAY THE MODELS ARE
TRYING TO BRING IN A VERY WEAK SYSTEM..BUT CONFIDENCE IS LOW ON
THIS AND THE ONLY THE GEM ACTUALLY BRINGS ANY RAIN THE THE AREA.
SO KEPT THE FORECAST DRY. MKK

&&

.AVIATION...FEW CHANGES FOR THIS ITERATION OF THE TAF...AS A
STRONG COLD FRONT CONTINUES TO BRING WIDESPREAD RAIN AND AND GUSTY
WINDS TO NORTHERN CALIFORNIA. OVERALL...MVFR CONDITIONS HAVE BEEN
THE RULE...ALTHOUGH PERIODS OF HEAVIER RAIN AND MIST AT CEC HAVE
PERIODICALLY DROPPED CONDITIONS TO IFR. THE OPPOSITE HAS BEEN TRUE
AT ACV...WHERE LIGHTER RAIN AND HIGHER CEILINGS HAVE KEPT
CONDITIONS AT VFR. THESE TRENDS ARE EXPECTED TO CONTINUE THROUGH
THE EARLY MORNING HOURS...BUT A ROUND OF HEAVIER RAIN BY LATE
MORNING THROUGH THE EARLY EVENING WILL LIKELY SEE CEILINGS DROP
AND CAUSE CONDITIONS TO DIP INTO IFR MORE FREQUENTLY. RAIN RATES
SHOULD BEGIN TO TAPER OFF ALONG THE COAST BY EARLY EVENING...AND
PERHAPS A BIT LATER AT UKI. STRONG SOUTHERLY WINDS HAVE DIED DOWN
OVER THE PAST FEW HOURS...BUT ARE EXPECTED TO INCREASE AGAIN BY
MID MORNING BEFORE QUICKLY TAPERING OFF LATE THIS AFTERNOON. /BRC

&&

.MARINE...GALE FORCE WINDS AND STEEP SHORT PERIOD SEAS HAVE
DEVELOPED ACROSS MOST OF THE COASTAL AND OUTER WATERS OVERNIGHT
TONIGHT. GIVEN MEASURED GALES AT BOTH CEC AND THE NORTH
SPIT...ALONG WITH 20 TO 22 FT AT 9 TO 11 SECOND SEAS MEASURED BY
THE CAPE MENDOCINO BUOY...OPTED TO BEGIN GALE WARNINGS ACROSS THE
INNER WATERS IMMEDIATELY....WHICH WILL REPLACE THE PREVIOUS SMALL
CRAFT ADVISORIES. WHILE WINDS IN THE PAST FEW HOURS APPEAR TO HAVE
DIMINISHED SOMEWHAT ACCORDING THE SURFACE OBSERVATIONS NEAR THE
COAST...WINDS ARE EXPECTED TO RAMP BACK UP FOR A FEW HOURS THIS
MORNING AS THE COLD FRONT OFFSHORE DRIFTS CLOSER TO THE COAST. BY
EARLY THIS EVENING...WINDS ARE EXPECTED TO DIMINISHQUICKLY...HOWEVER
STEEP SHORT PERIOD SEAS WILL LIKELY CONTINUE THROUGH AT LEAST
SATURDAY AFTERNOON. THUS...THE 00Z SATURDAY EXPIRATION TIMES FOR
ALL GALE WARNINGS REMAINS VALID...HOWEVER THE HAZARDOUS SEAS WATCH
HAS BEEN UPGRADED TO A HAZARDOUS SEAS WARNING FROM 00Z SATURDAY
THROUGH 18Z SATURDAY.

BY OVERNIGHT SATURDAY...MODEL GUIDANCE CONTINUES TO SUGGEST THAT
A COMPACT SURFACE LOW WILL IMPACT THE NORTHERN CALIFORNIA
COAST...BRINGING WITH IT THE POTENTIAL FOR ANOTHER BRIEF PERIOD OF
SOUTHERLY GALES. GIVEN THE UNCERTAINTIES INHERENT IN SUCH A
COMPACT AND TRANSIENT FEATURE...AND THE CURRENT GALE PRODUCTS
CURRENTLY IN EFFECT...OPTED TO HOLD OFF ON ISSUING ADDITIONAL GALE
PRODUCTS FOR THIS TIME PERIOD. A MUCH LARGER AND STRONGER LOW WILL
LIKELY IMPACT THE COAST AGAIN SUNDAY AFTERNOON...WHICH WILL LIKELY
PRESENT ADDITIONAL GALES FOR MUCH OF THE COASTAL WATERS THROUGH
EARLY MONDAY. LIGHT WINDS WILL LIKELY RESULT IN MUCH MORE TRANQUIL
SEAS LATE MONDAY THROUGH AT LEAST THE END OF THE WEEK. /BRC

&&

.HYDROLOGY...THE EEL RIVER AT FERNBRIDGE IS STILL FORECAST TO
CREST OVER FLOOD STAGE...WITH A CREST TIME NOW TOWARDS EARLY
SATURDAY MORNING. THE MAD RIVER NEAR ARCATA...THE RUSSIAN RIVER
NEAR HOPLAND AND THE VAN DUZEN RIVER NEAR BRIDGEVILLE ARE
FORECAST TO RISE NEAR OR INTO MONITOR STAGE. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     HIGH WIND WARNING UNTIL 2 PM PST THIS AFTERNOON ABOVE 2000 FEET
     FOR CAZ003.

     FLOOD WATCH THROUGH THIS EVENING FOR CAZ001>004-076.

     WIND ADVISORY UNTIL 2 PM PST THIS AFTERNOON FOR CAZ001-002.

     WIND ADVISORY FROM 7 AM THIS MORNING TO 2 PM PST THIS AFTERNOON
     FOR CAZ076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR PZZ470-475.

     HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 9 AM PST
     SATURDAY FOR PZZ470-475.

     GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR PZZ450-455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 6, 5:08 AM PST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
508 AM PST FRI FEB 6 2015

CAZ004-071315-
UPPER TRINITY RIVER-
508 AM PST FRI FEB 6 2015

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

ROCKSLIDES ARE POSSIBLE ON ROADWAYS DUE TO HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-071315-
MENDOCINO INTERIOR-
508 AM PST FRI FEB 6 2015

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT.
A WIND ADVISORY IS CURRENTLY IN EFFECT.

ROCKSLIDES ARE POSSIBLE ON ROADWAYS DUE TO HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-071315-
NORTH COAST INTERIOR-
508 AM PST FRI FEB 6 2015

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH WIND WARNING IS CURRENTLY IN EFFECT.
A FLOOD WATCH IS CURRENTLY IN EFFECT.

ROCKSLIDES ARE POSSIBLE ON ROADWAYS DUE TO HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HIGH WIND WARNING IS CURRENTLY IN EFFECT.
A FLOOD WATCH IS CURRENTLY IN EFFECT.

ADDITIONAL STRONG WINDS ARE POSSIBLE...PEAKING SUNDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-071315-
REDWOOD COAST-MENDOCINO COAST-
508 AM PST FRI FEB 6 2015

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT.
A WIND ADVISORY IS CURRENTLY IN EFFECT.

ROCKSLIDES ARE POSSIBLE ON ROADWAYS DUE TO HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.
A WIND ADVISORY IS CURRENTLY IN EFFECT.

ADDITIONAL STRONG WINDS ARE POSSIBLE...PEAKING SUNDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 5:50 PM PSTHigh Wind WarningEKA20 hr
Feb 5, 5:50 PM PSTWind AdvisoryEKA20 hr
Feb 6, 3:07 AM PSTAreal Flood AdvisoryEKADel Norte, Humboldt, Trinity6 hr
Feb 6, 3:19 AM PSTHazardous Seas WarningEKA30 hr
Feb 6, 6:15 AM PSTAreal Flood AdvisoryEKADel Norte6 hr
Feb 6, 9:07 AM PSTAreal Flood AdvisoryEKADel Norte, Humboldt, Trinity3 hr
Feb 6, 9:13 AM PSTRiver Flood WarningEKAHumboldt32 hr
Feb 6, 12:03 PM PSTAreal Flood AdvisoryEKADel Norte, Humboldt, Mendocino, Trinity3 hr
Feb 6, 2:05 PM PSTGale WatchEKA14 hr
Feb 6, 2:05 PM PSTGale WarningEKA19 hr
Feb 6, 2:05 PM PSTSmall Craft AdvisoryEKA49 hr

Nearby

Areal Flood Advisories in California, 2015Every areal flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.